NEW HAVEN, Conn. (CBSNewYork) — A rash of overdoses on what was believed to be K2 struck New Haven, Connecticut Thursday.
As WCBS 880’s Kelly Waldron reported, it made for a busy Thursday afternoon for authorities.READ MORE: Jury Reaches Verdict In Trial Of Derek Chauvin
“We did have, you know, a one-hour period in a short area where there were four overdoses,” said New Haven City Director of Emergency Operations Rick Fontana.
Those overdoses all happened within 15 minutes, on two street corners half a block apart. Only a half hour before, Fontana said there was another overdose a mile and a half away.
Authorities said the overdoses could be tied to K2 – which is also sometimes called synthetic marijuana.READ MORE: Police: Gabriel Dewitt Wilson In Custody After Deadly Shooting At West Hempstead Stop & Shop
Authorities said one person was in an induced coma and two were in cardiac arrest. Authorities earlier said one person had died, but the information turned out to be erroneous.
Officials have issued a health alert.
“Just exercise caution when they’re, you know, using street drugs,” Fontana said. “You know, there’s some bad batches out there. This isn’t the first. This won’t be the last.”MORE NEWS: Five Things We Know About The West Hempstead Stop & Shop Shooting
The investigation into the overdoses continued late Thursday.